I love this website, such an amazing source of information. Thank you everyone for contributing so much. My name’s Alex and I’m a 41 nearly 42 year old woman.
I’ve had migraine variant balance disorder since Easter 2018. I went skiing in the Easter and my step father died whilst i was away. I found it all very traumatic, as you do. However, whilst there I noticed a rocky sensation every evening. After this I experienced issues with lights, patterns and screens, life was really quite unbearable. I have 2 children under 10 too. Cut a long story short, after lots of research I booked an appointment with Dr S who diagnosed me. He put me on Nortriptyline and when I got to 20mg i was fine, then we went on a long journey to France in the car and it came back. I then got up to 40mg which was great too, although maybe stills issues with patterns, especially horizontal ones (blinds are a nightmare as they give me migraines too I’ve realised). However after maybe 6 weeks of feeling ok each time it came back so Dr S said to increase dose until I felt ok. I got up to 85mg and my memory was seriously starting to fail Me, I felt like I had dementia or something, additionally my eyes dried so much at night they sticking to my eyelids if I didn’t use drops constantly. Dr S said to come down to 40mg and gave me 0.5 pizotifen 3 times a day. I now take 0.5mg x2 at night, I couldn’t cope with more weight gain. They definitely helped. I went back to Mr S when I was at 40mg nort and I mentioned my weight gain which was probably about a stone and a half so he said to come of nort and go on clonodine. After having my BP measured by the Dr it appears I have low BP so wouldn’t be able to take this.
My question is, has anyone had success with nort but had to increase their dosage due to symptom improvements for only 6-8 weeks after each increase and then tried another drug for it to work? When I decreased to 40mg I would say my symptoms were the same as 85mg but I still get quite a lot of migraines, about 6 a month so as a prophylactic treatment it’s not great. When Dr S said to come off nort totally my rocking defo increased, I think I panicked that I was sort of ok and could muddle through and the thought of more drugs to test myself on worried me. Things definitely set my rocking, I think phone scrolling or use and computer screens which I use everyday for work.
Thank you, Alex